Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS Grand Forks, ND

July 12, 2015Lake of the Woods County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2015, 6:48 AM CDT for Lake of the Woods County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2015, 6:48 AM CDT (11:48 UTC)
Expired
Jul 12, 2015, 7:30 AM CDT
In force
42 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lake of the Woods County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 232 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:20 AM CDTHAIL 12 S Carp, MNDIME TO QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 11.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS53 KFGF 121148
SVRFGF
MNC077-121230-
/O.NEW.KFGF.SV.W.0055.150712T1148Z-150712T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
648 AM CDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 730 AM CDT

* AT 647 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAUNCE...OR
  45 MILES SOUTHEAST OF ROSEAU...MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CARP AROUND 655 AM CDT.
  PITT AROUND 700 AM CDT.
  BAUDETTE AROUND 710 AM CDT.
  CLEMENTSON AROUND 715 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4837 9490 4872 9509 4880 9470 4878 9469
      4874 9465 4872 9459 4872 9456 4870 9454
      4869 9443 4837 9443
TIME...MOT...LOC 1147Z 244DEG 41KT 4856 9486 

HAIL...1.00IN
WIND...<50MPH
 
$$

HOPKINS
2 follow-up statements
655 
WWUS53 KFGF 121207
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
707 AM CDT SUN JUL 12 2015

MNC077-121230-
/O.CON.KFGF.SV.W.0055.000000T0000Z-150712T1230Z/
LAKE OF THE WOODS MN-
707 AM CDT SUN JUL 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHEASTERN LAKE OF THE WOODS COUNTY...

AT 706 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARP...OR 57
MILES SOUTHEAST OF ROSEAU...MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAKE OF THE WOODS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4837 9480 4856 9492 4869 9443 4837 9443
TIME...MOT...LOC 1206Z 252DEG 39KT 4845 9466 

HAIL...1.00IN
WIND...<50MPH
 
$$

HOPKINS
019 
WWUS53 KFGF 121225
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
725 AM CDT SUN JUL 12 2015

MNC077-121235-
/O.EXP.KFGF.SV.W.0055.000000T0000Z-150712T1230Z/
LAKE OF THE WOODS MN-
725 AM CDT SUN JUL 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAKE OF THE WOODS
COUNTY WILL EXPIRE AT 730 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GRAND FORKS.

LAT...LON 4837 9480 4856 9492 4869 9443 4837 9443
TIME...MOT...LOC 1224Z 244DEG 41KT 4845 9466 

$$

HOPKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:01 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 12, 4:01 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
401 AM CDT SUN JUL 12 2015

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 401 AM CDT SUN JUL 12 2015

THUNDERSTORM CHANCES AND SEVERITY WILL BE THE MAIN FORECAST
PROBLEM FOR THE PERIOD.

THE WV LOOP SHOWS THE MAIN UPPER LOW STILL OVER THE
CANADIAN/MONTANA BORDER...BUT A LEAD SHORTWAVE HAS BEEN MOVING
THROUGH OUR NORTHERN COUNTIES AND KEEPING THUNDERSTORMS DEVELOPING
NEAR DEVILS LAKE. THE LEAD SHORTWAVE WILL MOVE OFF TO THE EAST
THROUGHOUT THE EARLY MORNING HOURS. NONE OF THE MODELS HAVE THAT
GREAT OF HANDLE ON PRECIP LATELY...BUT SOME STILL HAVE PRECIP
CONTINUING TO POP UP IN MN AS THE SHORTWAVE MOVES EAST. GIVEN THE
STORMS REFUSAL TO DIE...THINK THAT THOSE MODELS SHOWING ACTIVITY
IN THE NORTHEASTERN COUNTIES ARE VALID AND THAT THUNDERSTORM
ACTIVITY WILL TRANSITION INTO MN BY DAYBREAK. A FEW CELLS ARE
STARTING TO POP UP FURTHER SOUTH BUT GIVEN THE GREATER FORCING IN
THE NORTH THINK THEY WILL BE MORE ISOLATED FROM HIGHWAY 2 SOUTH.
WILL MAKE SOME LAST MINUTE ADJUSTMENTS TO POPS BASED ON RADAR
TRENDS BEFORE 08Z.

AFTER THIS MORNINGS ACTIVITY...THE UPPER TROUGH BEGINS TO MOVE
INTO WESTERN SD. MODELS ALL BRING A WEAK LOW PRESSURE CENTER OVER
THE SOUTHERN CWA...AND THERE ARE SIGNS OF A WARM FRONT EXTENDING
SOUTHEASTWARD INTO WEST CENTRAL MINNESOTA BY THIS EVENING.
WITH DEW POINTS IN THE 70S...THERE WILL BE A LOT OF JUICE AND
THINK THAT CAPE VALUES WILL EASILY TOP 3000 J/KG. WITH A JET
STREAK ON THE SOUTH SIDE OF THE UPPER TROUGH...DEEP LAYER SHEAR
VALUES POP UP TO 40-50 KTS BY THIS AFTERNOON. THINK THAT SEVERE
STORMS ARE LIKELY BY THIS AFTERNOON OVER THE SOUTHERN
COUNTIES...MAINLY HAIL AND WINDS BUT STORMS NEAR ANY SFC BOUNDARY
HAVE THE POTENTIAL FOR PRODUCING A TORNADO. FURTHER NORTH...THE
INSTABILITY WILL NOT BE AS EXPLOSIVE BUT THERE SHOULD BE ENOUGH TO
PRODUCE STORMS ALONG THE SFC TROUGH AXIS AS IT MOVES THROUGH.
STORMS SHOULD MOVE MAINLY EAST OF THE RED RIVER OVERNIGHT ON
SUNDAY AND WEAKEN.

THE OTHER ISSUE FOR TODAY WILL BE HEAT. DEW POINTS ARE ALREADY IN
THE 70S...SO HUMIDITY WILL MAKE THE DAY QUITE UNPLEASANT. THE
QUESTION IS EXACTLY HOW HOT WE WILL GET AND IS A HEAT ADVISORY
WARRANTED. THE RAP AND HRRR HAVE TEMPS GETTING INTO THE UPPER 90S
TO 100S...BUT THINK THIS IS WAY OVERDONE. MUCH OF THE GUIDANCE HAS
THE SOUTHWESTERN COUNTIES REACHING THE LOW TO MID 90S AND NEAR 90
FURTHER NORTH IN THE RED RIVER VALLEY...AND THIS SEEMS REASONABLE
AT THIS POINT. HEAT INDEX VALUES COULD TOP 100 DEGREES IN SOME
PARTS OF THE VALLEY DOWN TOWARDS RANSOM AND SARGENT COUNTIES...BUT
DO NOT THINK IT WILL BE SUSTAINED FOR 3 OR MORE HOURS. WILL HOLD
OFF ON A HEAT ADVISORY FOR NOW BUT WILL HIT HARD IN THE HWO AND
MENTION IN THE WX STORY.

TOMORROW...THE UPPER SHORTWAVE WILL MOVE OFF TO THE
EAST...ALTHOUGH THE MODELS SHOW SIGNS OF ANOTHER WEAK VORT MAX
MOVING THROUGH OVER THE TOP OF THE RIDGE. WINDS WILL BE FROM THE
NORTHWEST BEHIND THE DEPARTING SFC LOW...BUT THERE SHOULD STILL BE
ENOUGH INSTABILITY FOR STORMS TO BE POSSIBLE. DEEP LAYER SHEAR IS
MUCH WEAKER AND DO NOT EXPECT WIDESPREAD SEVERE ON MONDAY. WILL
CONTINUE TO KEEP HIGH CHANCE POPS FOR MONDAY AFTERNOON AS ALL THE
MODELS SHOW STORMS REDEVELOPING.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 401 AM CDT SUN JUL 12 2015

MONDAY NIGHT THROUGH TUESDAY NIGHT...THE UPPER RIDGE WILL BE
BUILDING OVER THE NORTHERN PLAINS...BUT THE POSSIBILITY OF RIDGE
RIDING WEAK SHORTWAVES SETTING OFF STORMS REMAINS. THE SFC PATTERN
WILL BE FAIRLY WEAK AND NOT MUCH TO PROVIDE A FOCUS FOR STORM
DEVELOPMENT. AT THIS POINT THINK THAT DIURNAL PATTERNS WILL ALLOW
A BIT OF A BREAK LATE MONDAY NIGHT. MODELS ALL HAVE SOME PRECIP
DEVELOPING TUESDAY AFTERNOON...ALTHOUGH THERE A QUITE A FEW
DIFFERENCES IN PLACEMENT AND COVERAGE. WILL CONTINUE WITH FAIRLY
HIGH CHANCE POPS THAT SHOULD TAPER OFF TUESDAY NIGHT. TEMPS WILL
BE ABOVE SEASONAL AVERAGES ALTHOUGH LESS STICKY THAN TODAY.

WEDNESDAY THROUGH SATURDAY...LONG WAVE PATTERN DE-AMPLIFIES
THIS PERIOD WITH LONG WAVE TROUGH OFF EACH COAST AND A LONG WAVE
RIDGE OVER CENTRAL NORTH AMERICA. PATTERN BECOMES MORE ZONAL BY
THE END OF THE PERIOD. GFS AND ECMWF WERE IN GOOD AGREEMENT
THROUGH THE PERIOD WITH THE ECMWF WITH A SLIGHTLY FASTER SOLUTION.
HOWEVER THE GFS AND ECMWF BECOME OUT OF PHASE NEAR THE END OF THE
PERIOD. THE GFS WAS TRENDING SLOWER WHILE THE ECMWF CHANGED LITTLE
OVER THE LAST COUPLE MODEL RUNS. WILL PREFER THE ECMWF. THERMAL
RIDGE REMAINS OVER THE CENTRAL US THROUGH THE PERIOD. HOWEVER
RIDGE IS KNOCKED DOWN WITH UPPER TROUGH MOVING THROUGH THE FLOW ON
THU.

LITTLE CHANGE TO HIGH TEMPS. HIGH TEMPS INCREASED ONE DEGREE ON THU.
LITTLE CHANGE FOR THE OTHER DAYS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1253 AM CDT SUN JUL 12 2015

ALL SITES VFR EXCEPT KDVL...WHICH WILL BE UNDER THE INFLUENCE OF A
THUNDERSTORM FOR THE NEXT HOUR OR SO. HAVE SOME VARIABLE WIND
DIRECTION DUE TO THE STORM WHICH WILL BE DONE BY 07Z OR SO. SOME
ADDITIONAL CONVECTIVE DEVELOPMENT IS POSSIBLE THROUGH THE REST OF
THE PERIOD...BUT WHICH TAF SITES WILL BE IMPACTED IS DIFFICULT TO
SAY AT THIS POINT. WILL KEEP ALL SITE VFR WITH SOUTHEAST WINDS
AND WILL AMEND FOR VCTS IF NEEDED.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...JR
LONG TERM...JR/HOPPES
AVIATION...DK/JR
Hazardous weather outlook, Jul 12, 6:32 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
632 AM CDT SUN JUL 12 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
632 AM CDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WEST
CENTRAL MINNESOTA...AN ENHANCED RISK EXTENDING INTO FAR
SOUTHEASTERN NORTH DAKOTA...AND A SLIGHT RISK OF SEVERE STORMS
ACROSS THE REST OF EASTERN NORTH DAKOTA AND NORTHWESTERN
MINNESOTA.

STORMS WILL BE ONGOING THIS MORNING ACROSS NORTHWESTERN MINNESOTA.
THE MORNING ACTIVITY WILL MAINLY HAVE A LIGHTNING
THREAT...ALTHOUGH A FEW STORMS PULSING UP TO PRODUCE 1 INCH HAIL
AND STRONG WIND GUSTS ARE NOT OUT OF THE QUESTION. THERE WILL BE
REDEVELOPMENT THIS AFTERNOON AS A TROUGH OF LOW PRESSURE MOVES
INTO THE REGION. THE MAIN FOCUS FOR STORM DEVELOPMENT WILL BE IN
FAR SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA NEAR THE
CENTER OF A WEAK SURFACE LOW AND A WARM FRONT. WITH A VERY HIGHLY
UNSTABLE ATMOSPHERE...STORMS THAT DEVELOP WILL RAPIDLY BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. SEVERE STORMS WILL
CONTINUE INTO SUNDAY EVENING BEFORE BEGINNING TO WEAKEN AFTER
MIDNIGHT.

BEFORE STORMS DEVELOP...THE HOT AND HUMID AIR WILL BRING HIGH HEAT
INDEX VALUES TO PORTIONS OF THE REGION THIS AFTERNOON. LOCATIONS
FROM SOUTHEASTERN NORTH DAKOTA INTO THE NORTHERN RED RIVER VALLEY
COULD SEE HEAT INDEX VALUES CLIMB TO JUST ABOVE 100 DEGREES FOR A
BRIEF PERIOD. THE HIGH HEAT INDEX VALUES ARE NOT EXPECTED TO BE
PROLONGED...BUT THOSE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD
DRINK WATER AND TAKE FREQUENT BREAKS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FAIRLY ACTIVE PATTERN SETS UP WITH MULTIPLE WEAK SYSTEMS
BRINGING ROUNDS OF THUNDERSTORMS THROUGHOUT THE COMING WEEK.
STORMS ARE NOT EXPECTED TO BE SEVERE MONDAY OR TUESDAY AS WINDS
ALOFT WILL BE RELATIVELY WEAK...BUT LIGHTENING WILL BE A THREAT
WITH ANY STORM. EXACT TIMING AND PLACEMENT OF THE STORMS IS
UNCERTAIN AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JR

In the hours before

Special weather statement, Jul 12, 2:41 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
241 AM CDT SUN JUL 12 2015

NDZ015-026-120815-
NELSON ND-RAMSEY ND-
241 AM CDT SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAMSEY AND NORTHERN
NELSON COUNTIES UNTIL 315 AM CDT...

AT 241 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRARY TO NEAR TOLNA...
AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DOYON...SOUTHAM AND BARTLETT AROUND 250 AM CDT.
  LAKOTA AND MAPES AROUND 255 AM CDT.
  MICHIGAN AND BROCKET AROUND 300 AM CDT.

LAT...LON 4831 9852 4822 9829 4819 9829 4820 9823
      4808 9793 4780 9833 4790 9853 4791 9853
      4791 9855 4797 9867 4800 9867 4800 9872
      4803 9878
TIME...MOT...LOC 0741Z 221DEG 53KT 4800 9867 4789 9846

SPEICHER
Special weather statement, Jul 12, 3:48 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
348 AM CDT SUN JUL 12 2015

NDZ026-027-030-120945-
NELSON ND-GRAND FORKS ND-TRAILL ND-
348 AM CDT SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAILL...EAST
CENTRAL NELSON AND GRAND FORKS COUNTIES UNTIL 445 AM CDT...

AT 347 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MCCANNA TO 6 MILES
WEST OF LARIMORE TO LOGAN CENTER...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MCCANNA AROUND 355 AM CDT.
  LARIMORE AROUND 400 AM CDT.
  KEMPTON AROUND 405 AM CDT.
  NORTHWOOD...ARVILLA AND HONEYFORD AROUND 410 AM CDT.
  MEKINOCK AROUND 420 AM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4786 9804 4792 9798 4811 9792 4804 9707
      4802 9707 4799 9705 4796 9706 4794 9704
      4778 9706 4757 9720 4767 9747 4767 9749
TIME...MOT...LOC 0847Z 283DEG 29KT 4801 9776 4790 9777 4779 9783

SPEICHER
Special weather statement, Jul 12, 6:25 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
625 AM CDT SUN JUL 12 2015

MNZ005-006-008-009-121230-
ROSEAU MN-LAKE OF THE WOODS MN-NORTH BELTRAMI MN-EAST MARSHALL MN-
625 AM CDT SUN JUL 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BELTRAMI...EASTERN
MARSHALL...EASTERN ROSEAU AND SOUTHWESTERN LAKE OF THE WOODS COUNTIES
UNTIL 730 AM CDT...

AT 624 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDDLE RIVER...OR 20 MILES NORTH OF THIEF RIVER FALLS...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GATZKE AROUND 640 AM CDT.
  CASPERSON...SKIME...TORFIN AND WANNASKA AROUND 650 AM CDT.
  HAYES LAKE STATE PARK AND PENCER AROUND 655 AM CDT.
  SWIFT AROUND 720 AM CDT.

LAT...LON 4824 9606 4851 9629 4900 9525 4840 9483
TIME...MOT...LOC 1124Z 239DEG 46KT 4840 9608

HOPKINS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:50 AM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk55 min
Jul 12, 6:25 AM CDTSpecial Weather StatementFGFRoseau65 min
Jul 12, 7:21 AM CDTSpecial Weather StatementFGFBeltrami54 min
Jul 12, 7:28 AM CDTSpecial Weather StatementFGFLake of the Woods32 min
Jul 12, 8:23 AM CDTSpecial Weather StatementFGFBeltrami67 min
Jul 12, 3:53 PM CDTTornado WarningFGFClay, Otter Tail, Wilkin52 min
Jul 12, 4:03 PM CDTTornado WarningFGFPolk42 min
Jul 12, 4:21 PM CDTTornado WarningFGFBecker, Clay, Otter Tail, Wilkin39 min
Jul 12, 4:36 PM CDTTornado WarningFGFOtter Tail, Wilkin39 min
Jul 12, 4:46 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall59 min
Jul 12, 4:49 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk43 min
Jul 12, 5:04 PM CDTTornado WarningFGFKittson, Marshall41 min
Jul 12, 5:07 PM CDTTornado WarningFGFGrant, Otter Tail, Wilkin38 min
Jul 12, 5:18 PM CDTTornado WarningFGFBecker, Otter Tail, Wadena, Wilkin42 min
Jul 12, 5:37 PM CDTTornado Warning Tornado observedFGFGrant, Otter Tail, Wilkin38 min
Jul 12, 5:40 PM CDTAreal Flood AdvisoryFGFMarshall12 hr
Jul 12, 5:43 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Pennington, Roseau62 min
Jul 12, 5:49 PM CDTTornado WarningFGFOtter Tail, Wadena41 min
Jul 12, 6:08 PM CDTAreal Flood AdvisoryFGFOtter Tail12 hr
Jul 12, 6:15 PM CDTTornado WarningFGFGrant, Otter Tail45 min
Jul 12, 6:23 PM CDTTornado WarningFGFClay, Wilkin52 min
Jul 12, 6:25 PM CDTTornado WarningFGFOtter Tail, Wadena50 min
Jul 12, 6:56 PM CDTTornado WarningFGFGrant49 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.